High grade brain tumor treatment side effects

Deb483
Deb483 Member Posts: 1
edited January 25 in Brain Cancer #1

Hello. My husband had a partial resection of his brain tumor and radiation 10 years ago. It was a low grade Glioma at that time. For the past 10 years we have just monitored with MRI's.  Minor growth until recently. Now it is growing fast and presents as either anaplastic astrocytoma or a glioblastoma. The doctor said it could be a grade 4 from viewing the MRI but biopsy isn't worth it. He is starting 6 weeks of radiation again but adding temodar at the same time. Then will do another 6 months of temodar. Has anyone done this treatment plan and if so was it successful at all. Also is it really tough side effects?  He is very physically healthy only issues is the brain cancer. Minor seizures, memory and confusion, fatigue, headaches etc.  still hikes and kayaks etc.  We are just anxious and trying to prepare as best we can for this treatment. We appreciate any feedback or advice. 
Thank you

Comments

  • Footdoc
    Footdoc Member Posts: 12 Member


    If I could do it again I would not do radiation for my mother 75 with GBM , started with AA stage 2 wild type.

    Treatment was keppra and vimpat for seizures from tumor , lost L hand was the first tip something was wrong , glioma on MRI , with balanace prob. After 6 wks radiation she lost the left leg and arm so total L sided paralysis, wheelchair.

    The chemo caused mom drop in platelets , thrombocytopenia and her WBC too so thats pancytopenia

    cancer causes clots , maybe radiation did too ?? she got DVT in left leg and leg to a PE , so then on Eliquis for anticoagulant

    decadron prescribed in beginning for swelling in brain from tumor but that raises blood sugar so she had diabetes for a while , got on insulin for months, then they took her off decadron and blood sugar normal again .

    tough choices but mom couldn't have surgery , it was too widespread , not like a solitoray mass so radiation / chemo is all offered . I know she needed something for seizures so thats no prob. it does make her fatigued and sleepy.

    the radiation I wouldnt do that. the chemo i would do reluctantly but there may be complications that you should find with routine blood work.

  • greatfulGBfighter
    greatfulGBfighter Member Posts: 4 Member

    Sounds similar to my case. Was diagnosed in 2014, did 6 weeks of radiation and chemo(Temodar) 150mg twice daily. Followed by a maintenance phase of 400 mg Temodar for a 5 day period monthly. The only side effects I experienced was constipation (a common side effect). Fortunately my platelet counts were never low; and I wound up staying on it for 5 years